Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 101, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 26, 2023, 7:25 AM EDT for Meriwether County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2023, 7:25 AM EDT (11:25 UTC)
- Expired
- Mar 26, 2023, 8:00 AM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Meriwether County, GA
The radar
The Atlanta radar (KFFC), 53 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 3:22 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1965 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted.
913
WUUS52 KFFC 261125
SVRFFC
GAC199-261200-
/O.NEW.KFFC.SV.W.0101.230326T1125Z-230326T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
725 AM EDT Sun Mar 26 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southern Meriwether County in west central Georgia...
* Until 800 AM EDT.
* At 725 AM EDT, a severe thunderstorm was located over Durand, or 7
miles south of Greenville, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Manchester, Woodbury, Warm Springs, Durand, Harris City and
Raleigh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3297 8478 3300 8456 3285 8456 3285 8457
3284 8470 3286 8475 3287 8475 3287 8479
TIME...MOT...LOC 1125Z 263DEG 38KT 3292 8473
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 7:23 AM EDT, 2 minutes earlier.
Area forecast discussion, Mar 26, 7:23 AM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 723 AM EDT Sun Mar 26 2023 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Monday) Issued at 346 AM EDT Sun Mar 26 2023 A favorable environment for active weather remains in place across the entire south east. The OOZ sounding indicates steep low level lapse rates and SB CAPE at 1200K/KG. Dewpoints have remain in the mid to upper 60s south of a cold front that has all but stalled across northern Georgia. The only thing the environment needs is a push to get things going. Which it may get with a short wave that pushes through this morning. A few storms in Alabama have already begin to pop along the front and have found themselves in environment favorable for developing a significant hail core and damaging winds. We're expecting this trend to continue and these storms will likely begin to impact our CWA after 5 AM. Timing and location have still been challenging to nail down. A Td boundary has set up across northern GA slicing the metro in two along an SW to NE axis. Given the latest guidance, confidence is beginning to grow that the severe threat will remain largely south and east of a line from LaGrange to Athens. The primary threat with these storms will be damaging winds and large hail but an isolated tornado can't be ruled out; especially closer to the GA/AL border where SRH will approach 200 m2/s-2. This afternoon, the threat for severe weather will begin to diminish, but heavy rain and thunderstorms are expected to continue along the front leading to the next potential hazard which will be flash flooding. WPC indicates a slight risk for excessive rainfall supported by a bullseye of QPF along and south of the cold front in excess of 3" Sunday and into Monday. A flood watch may be warranted later this morning. Vaughn && .LONG TERM... (Monday night through Saturday) Issued at 346 AM EDT Sun Mar 26 2023 A short-lived reprieve from a very active Short Term period will begin Monday night as a weak frontal boundary stalls across Central Georgia once again. With a reinforcing push from a drier, continental airmass on its way, one final wave of precipitation is expected Tuesday morning and afternoon. A weak upper-level impulse will be moving embedded within quasi-zonal flow aloft with just enough moisture and lift to squeezed out a round of numerous, light showers and isolated thunderstorms primarily across Central Georgia ahead of a stronger cold front forecast on Tuesday Night. By Wednesday, a surface high pressure will finally dominate the weather pattern across the state as surface dewpoints drop into the mid 30s in North Georgia and mid 40s in Central Georgia. This break in the active weather is expected to last roughly through Friday, with some mid-level ridging setting up on Thursday morning through Friday morning before upper-level southwesterly flow sets in. With the surface high pressure in place, temperatures are expected to gradually climb each day with highs in the upper 60s forecast on Wednesday climb to near 80 on Friday. Additionally, PWATs will also gradually increase as mid- and upper-level moisture advect in to the area over the surface high with values jumping from 0.25-0.50 inches on Wednesday morning to around 1.25 inches on Friday afternoon, priming the area for the next round of active showers and storms. On Saturday, an upper-level shortwave with an accompanied low pressure system across the MidWest will pull up Gulf moisture into the region before a cold front enters the Southeastern CONUS. Model consensus is pretty high currently, but seeing how this is well in the extended forecast, changes may occur in the coming days. However, at this moment rain showers and thunderstorms are once again expected, though there's hope that at least this system could be one that exits quickly and doesn't linger for several days. Thiem && .AVIATION... (12Z TAFS) Issued at 722 AM EDT Sun Mar 26 2023 As winds become more SSW after 12Z, TSRA are more likely to push north into ATL. The TEMPO for TSRA for 12-16Z still remains the best time for ATL to see impacts. SHRA is expected to come to a pause between 17-02Z and another wave will push through after 02Z. Winds will remain west of south but could be variable at times; especially between waves. //ATL Confidence...12Z Update... Medium on TSRA timing and winds Medium to High on all other elements Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 61 79 50 68 / 90 60 20 40 Atlanta 63 77 52 67 / 90 70 20 40 Blairsville 55 72 44 64 / 80 40 10 30 Cartersville 60 77 48 67 / 80 30 20 30 Columbus 64 81 56 70 / 80 80 30 50 Gainesville 60 77 50 67 / 90 60 10 30 Macon 64 80 56 70 / 70 70 20 50 Rome 60 77 48 69 / 70 0 10 30 Peachtree City 62 79 51 69 / 90 70 20 40 Vidalia 67 81 61 73 / 50 50 20 60 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Vaughn LONG TERM....Thiem AVIATION...Vaughn
Hazardous weather outlook, Mar 26, 3:58 AM EDT, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 358 AM EDT Sun Mar 26 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-270800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 358 AM EDT Sun Mar 26 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A severe thunderstorm watch is in effect for portions of west and central Georgia until 9 AM. These storms have the possibility for damaging winds and large hail as well as heavy rain and frequent lightning. Another round of Thunderstorms is expected to later this morning and into the afternoon south of I-20. Damaging winds, large hail, and isolated tornadoes will be possible in any of these storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is the potential for multiple rounds of heavy showers and thunderstorms on Sunday through Tuesday, with strong to severe storms and isolated flash flooding possible each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Mar 26, 6:02 AM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
602 AM EDT Sun Mar 26 2023
GAZ069>071-261045-
Lamar GA-Monroe GA-Upson GA-
602 AM EDT Sun Mar 26 2023
...A strong thunderstorm will impact portions of Monroe, northeastern
Upson and southeastern Lamar Counties through 645 AM EDT...
At 601 AM EDT, a strong thunderstorm was over Yatesville, or 10 miles
south of Barnesville, moving east at 40 mph.
HAZARD...Winds up to 40 mph, up to penny sized hail and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Locations impacted include...
Forsyth, Yatesville, Culloden, Logtown, Bolingbroke, Dames Ferry,
Russellville, Brent and Plant Scherer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
A Severe Thunderstorm Watch remains in effect until 900 AM EDT for
central and west central Georgia.
&&
LAT...LON 3294 8422 3310 8379 3303 8372 3301 8373
3300 8372 3298 8372 3295 8371 3295 8373
3294 8373 3287 8386 3285 8397 3286 8398
3285 8400 3285 8412 3283 8413 3282 8420
TIME...MOT...LOC 1001Z 253DEG 34KT 3291 8413
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHLocal storm report, Mar 26, 6:17 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 AM EDT SUN MAR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HAIL 1 WSW BIG SPRINGS 32.99N 84.92W
03/26/2023 E1.00 INCH TROUP GA PUBLIC
1 INCH HAIL AND 50E MPH WINDS AT LOWER BIG
SPRINGS RD AND STOVALL RD SE OF LAGRANGE.
&&
KJTLocal storm report, Mar 26, 6:21 AM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
621 AM EDT SUN MAR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM HAIL 1 ENE SENOIA 33.30N 84.54W
03/26/2023 E1.00 INCH COWETA GA PUBLIC
NEAR THE INTERSECTION OF WERNER WAY AND
SEAVY STREET.
&&
MGWLocal storm report, Mar 26, 6:50 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
650 AM EDT SUN MAR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 AM HAIL LOCUST GROVE 33.34N 84.10W
03/26/2023 E1.50 INCH HENRY GA PUBLIC
REPORT VIA SOCIAL MEDIA.
&&
MGWLocal storm report, Mar 26, 6:57 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 AM EDT SUN MAR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 AM HAIL MEANSVILLE 33.05N 84.31W
03/26/2023 M1.25 INCH PIKE GA PUBLIC
REPORT VIA SOCIAL MEDIA.
&&
MGWLocal storm report, Mar 26, 7:17 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
717 AM EDT SUN MAR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HAIL WOODBURY 32.99N 84.58W
03/26/2023 M1.00 INCH MERIWETHER GA PUBLIC
REPORT VIA SOCIAL MEDIA.
&&
MGWThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 8:17 PM EDT | Special Weather Statement | FFC | Stewart | 28 min |
| Mar 25, 9:26 PM EDT | Special Weather Statement | FFC | Muscogee | 34 min |
| Mar 26, 3:09 AM EDT | Special Weather Statement | FFC | Troup | 36 min |
| Mar 26, 4:11 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Troup | 64 min |
| Mar 26, 4:28 AM EDT | Special Weather Statement | FFC | Heard | 32 min |
| Mar 26, 4:55 AM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 50 min |
| Mar 26, 5:03 AM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard | 27 min |
| Mar 26, 5:24 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Henry, Spalding | 51 min |
| Mar 26, 5:28 AM EDT | Severe Thunderstorm Warning | FFC | Lamar, Pike, Upson | 47 min |
| Mar 26, 5:37 AM EDT | Severe Thunderstorm Warning | FFC | Troup | 38 min |
| Mar 26, 5:39 AM EDT | Special Weather Statement | FFC | Heard | 51 min |
| Mar 26, 5:52 AM EDT | Special Weather Statement | FFC | Upson | 8 min |
| Mar 26, 6:02 AM EDT | Special Weather Statement | FFC | Monroe | 43 min |
| Mar 26, 6:05 AM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Spalding | 40 min |
| Mar 26, 6:10 AM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Jones, Lamar, Monroe, Putnam | 50 min |
| Mar 26, 6:11 AM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Troup | 34 min |
| Mar 26, 6:31 AM EDT | Severe Thunderstorm Warning | FFC | Troup | 59 min |
| Mar 26, 6:34 AM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton, Putnam | 12 min |
| Mar 26, 6:38 AM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Lamar, Meriwether, Pike, Spalding | 52 min |
| Mar 26, 6:52 AM EDT | Tornado Warning | FFC | Harris, Meriwether, Troup | 38 min |
| Mar 26, 6:57 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Greene, Hancock, Jasper, Jones, Putnam | 48 min |
| Mar 26, 7:11 AM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 49 min |
| Mar 26, 7:23 AM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Lamar, Monroe, Pike, Spalding | 32 min |
| Mar 26, 7:37 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Washington | 53 min |
| Mar 26, 7:41 AM EDT | Tornado Warning | FFC | Baldwin, Hancock | 34 min |
| Mar 26, 7:45 AM EDT | Severe Thunderstorm Warning | FFC | Lamar, Meriwether, Pike, Upson | 30 min |
| Mar 26, 7:58 AM EDT | Special Weather Statement | FFC | Putnam | 47 min |
| Mar 26, 8:01 AM EDT | Special Weather Statement | FFC | Troup | 44 min |
| Mar 26, 8:05 AM EDT | Special Weather Statement | FFC | Butts | 40 min |
| Mar 26, 8:15 AM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren, Washington | 45 min |
| Mar 26, 8:16 AM EDT | Special Weather Statement | FFC | Upson | 29 min |
| Mar 26, 8:31 AM EDT | Flash Flood Warning | FFC | Meriwether, Pike, Upson | 8 hr |
| Mar 26, 8:50 AM EDT | Special Weather Statement | FFC | Lamar, Monroe, Pike | 55 min |
| Mar 26, 8:56 AM EDT | Flood Watch | FFC | Baldwin, Banks, Barrow, Bibb, Butts, Carroll and 55 more | 29 hr |
| Mar 26, 9:13 AM EDT | Special Weather Statement | FFC | Troup | 47 min |
| Mar 26, 9:15 AM EDT | Special Weather Statement | FFC | Jasper | 30 min |
| Mar 26, 9:35 AM EDT | Flash Flood Warning | FFC | Jasper, Jones, Lamar, Monroe, Putnam | 6 hr |
| Mar 26, 9:39 AM EDT | Special Weather Statement | FFC | Hancock, Warren | 66 min |
| Mar 26, 9:47 AM EDT | Flash Flood Warning | FFC | Meriwether, Pike, Troup | 4 hr |
| Mar 26, 9:58 AM EDT | Special Weather Statement | FFC | Glascock | 32 min |
| Mar 26, 10:04 AM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Warren | 26 min |
| Mar 26, 10:06 AM EDT | River Flood Warning | FFC | Fayette, Spalding | 56 hr |
| Mar 26, 10:26 AM EDT | Flash Flood Warning | FFC | Baldwin, Hancock, Putnam, Warren | 6 hr |
| Mar 26, 10:36 AM EDT | Special Weather Statement | FFC | Baldwin, Glascock | 54 min |
| Mar 26, 11:12 AM EDT | Special Weather Statement | FFC | Troup | 33 min |
| Mar 26, 12:08 PM EDT | River Flood Warning | FFC | Jones | 42 hr |
| Mar 26, 2:52 PM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 53 hr |
| Mar 26, 3:00 PM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 6 days |
| Mar 26, 4:16 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Mar 26, 4:36 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 39 min |
| Mar 26, 5:00 PM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 45 min |
| Mar 26, 5:04 PM EDT | River Flood Warning | FFC | Troup | 51 hr |
| Mar 26, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee, Talbot | 39 min |
| Mar 26, 5:35 PM EDT | Special Weather Statement | FFC | Upson | 25 min |
| Mar 26, 5:39 PM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 51 min |
| Mar 26, 6:15 PM EDT | Special Weather Statement | FFC | Schley | 30 min |
| Mar 26, 6:46 PM EDT | Special Weather Statement | FFC | Macon, Schley | 29 min |
| Mar 26, 7:10 PM EDT | Special Weather Statement | FFC | Harris | 35 min |
| Mar 26, 7:19 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Troup | 41 min |
| Mar 26, 7:50 PM EDT | Special Weather Statement | FFC | Henry | 25 min |
| Mar 26, 7:52 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.